Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 30, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 9, 2009, 9:36 PM CDT for Jo Daviess County, Stephenson County, Illinois; Dubuque County, Jackson County, Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2009, 9:36 PM CDT (02:36 UTC)
- Expired
- Aug 10, 2009, 12:42 AM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:45 PM CDT | FLASH FLOOD | Guilford, IL | WATER OVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2860 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 100236
FFWDVN
IAC061-097-ILC085-177-100730-
/O.NEW.KDVN.FF.W.0030.090810T0236Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MAQUOKETA...
DUBUQUE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF DUBUQUE...
JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITY OF GALENA...
STEPHENSON COUNTY IN NORTHWEST ILLINOIS...
THIS INCLUDES THE CITY OF FREEPORT...
* UNTIL 230 AM CDT
* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM PRODUCING TORRENTIAL RAINFALL OVER
THE WARNED AREA AT RATES OF 1.5 TO 2 INCHES AN HOUR. THIS STORM
WILL MOVE OVER AREAS ALREADY HIT BY HEAVY RAIN EARLIER TODAY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON...ST. DONATUS...SHERRILL...SAGEVILLE...RICKARDSVILLE...
PEOSTA...NEW VIENNA...LUXEMBURG...HOLY CROSS...FARLEY...EPWORTH...
DYERSVILLE...DURANGO...CENTRALIA...BANKSTON...BALLTOWN...ASBURY...
WOODBINE...WINSLOW...WARREN...STOCKTON...SCHAPVILLE...SCALES
MOUND...ROCK CITY...NORA...MENOMINEE...LENA...EAST DUBUQUE...
DAVIS...DAKOTA...COUNCIL HILL...CEDARVILLE AND APPLE RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED ON ALREADY
SATURATED GROUND.
PEOPLE WITH INTERESTS ALONG THE GALENA AND APPLE RIVER...AS WELL AS
MILL AND YELLOW CREEKS SHOULD MONITOR THESE WATERWAYS FOR RAPIDLY
RISING WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4265 9072 4251 9062 4249 8940 4220 8941
4219 9032 4212 9017 4203 9015 4204 9089
4229 9090 4230 9114 4264 9114 4265 9090
4268 9089
$$
122 follow-up statements
000
WGUS73 KDVN 100353
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1053 PM CDT SUN AUG 9 2009
IAC061-097-ILC085-177-100730-
/O.CON.KDVN.FF.W.0030.000000T0000Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL-
1053 PM CDT SUN AUG 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
STEPHENSON...JO DAVIESS...JACKSON AND DUBUQUE COUNTIES...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL AND POSSIBLE
FLASH FLOODING OVER EASTERN JO DAVIESS COUNTY AND MUCH OF STEPHENSON
COUNTY IN NORTHWEST ILLINOIS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FREEPORT...APPLE RIVER CANYON...STOCKTON...ELEROY...MCCONNELL...
EAST DUBUQUE...SCALES MOUND...PLUM RIVER...LENA...GALENA...
WARREN...ROCK GROVE AND ROCK CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS EXPECTED OVER THE
NEXT 2 HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
&&
LAT...LON 4265 9072 4251 9062 4249 8940 4220 8941
4219 9032 4212 9017 4203 9015 4204 9089
4229 9090 4230 9114 4264 9114 4265 9090
4268 9089
$$
12000
WGUS73 KDVN 100542
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 AM CDT MON AUG 10 2009
IAC061-097-ILC085-177-100544-
/O.CAN.KDVN.FF.W.0030.000000T0000Z-090810T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL-
1242 AM CDT MON AUG 10 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR STEPHENSON...JO
DAVIESS...JACKSON AND DUBUQUE COUNTIES...
THE THREAT FOR HEAVY RAIN HAS ENDED OVER THE PREVIOUSLY WARNED AREA.
AREAS OF LIGHT TO MODERATE WILL CONTINUE OVER FAR NORTHEAST IOWA AND
NORTHWEST ILLINOIS OVER THE NEXT FEW HOURS...BUT THE ADDITIONAL
RAINFALL WILL NOT BE ENOUGH TO PRODUCE RENEWED FLOODING SITUATIONS.
THUS THE FLASH FLOOD WARNING THAT WAS IN EFFECT UNTIL 230 AM CDT...
HAS BEEN CANCELED EARLY.
LAT...LON 4265 9072 4251 9062 4249 8940 4220 8941
4219 9032 4212 9017 4203 9015 4204 9089
4229 9090 4230 9114 4264 9114 4265 9090
4268 9089
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:07 PM CDT, 6 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 3:07 PM CDT, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT SUN AUG 9 2009
.SYNOPSIS...
H5 RIDGE HAS MOVED TO THE SOUTHEAST CONUS RESULTING IN SOUTHWEST
FLOW ALOFT ACROSS THE PLAINS AND MIDWEST. NUMEROUS SHORTWAVES AND
VORT MAXES WERE EMBEDDED IN THE FLOW WITH ONE NEAR THE MISSOURI
RIVER AND SEVERAL OTHERS IMMEDIATELY BEHIND IT. SATELLITE/RADAR
TRENDS INDICATE CONVECTION RUNNING FROM SOUTHEAST NEBRASKA
NORTHEAST INTO WISCONSIN. ABBREVIATED 18Z SFC ANALYSIS HAS A LOW
IN NORTH CENTRAL KANSAS WITH THE FRONT EXTENDING INTO SOUTHERN
IOWA. THE FRONT IS NOT DEFINED ACROSS IOWA DUE TO THE NUMEROUS
MESOSCALE OUTFLOW BOUNDARIES. A WAKE LOW WAS OVER KALO WITH A MESO
HIGH JUST NORTH OF THE DES MOINES METRO AREA. SFC DEW POINTS WERE
IN THE LOW TO MID 70S ACROSS THE AREA WHILE PRECIPITABLE WATERS
WERE APPROACHING 2 INCHES FROM SOUTHERN LAKE MICHIGAN INTO
NORTHEAST KANSAS.
&&
.DISCUSSION...
CURRENTLY RUNNING WELL BEHIND AND THERE IS MUCH TO TALK ABOUT. I
WILL TRY TO GET THE AFTERNOON PACKAGE OUT AS CLOSE TO ON TIME AS
POSSIBLE BUT SOME DELAY IS EXPECTED.
CURRENT AREAL COVERAGE FOR HEAT LOOKS GOOD AND WILL LET IT
CONTINUE TO EXPIRATION. MESOSCALE SITUATION IS SETTING UP FOR A
NEAR CLASSIC HEAVY RAIN/FLASH FLOOD EVENT FOR TONIGHT. AS A
RESULT...HEADLINES FOR WATER WILL BE ISSUED WITH THE AFTERNOON
PACKAGE. DUE TO UNCERTAINTY...ADDED A BUFFER OF COUNTIES TO THE
WATCH AREA AND ALSO EXTENDED THE WATCH UNTIL MID MONDAY MORNING TO
COVER THE MORNING COMMUTE.
CONVECTION SHOULD RE-FIRE THIS EVENING AND EVOLVE INTO A CLASSIC
HEAVY RAIN MCS ON THE COLD SIDE OF THE BOUNDARIES. THE ACTUAL COLD
FRONT WILL CONTINUE TO SLOWLY SAG SOUTH AND EAST AND PROVIDE AN
EFFECTIVE BOUNDARY FOR HEAVY RAIN. THE LOW IN NORTHEAST KANSAS IS
PROGGED TO MOVE ALONG THE FRONT AND ENHANCE THE LIFT.
CONVECTION WILL STILL BE ONGOING MONDAY MORNING AND RESIDUAL
BOUNDARIES WILL PROLONG PRECIP THROUGH AT LEAST THE MORNING HOURS.
ANY DIURNAL HEATING ALONG WITH THE BOUNDARIES MAY ALLOW ADDITIONAL
CONVECTION TO FIRE IN THE AFTERNOON.
MONDAY NIGHT/TUESDAY...ANOTHER WAVE MOVES ALONG THE FRONT WHICH
MAY ALLOW SOME ADDITIONAL CONVECTION TO AFFECT THE SOUTHERN THIRD
OF THE CWFA. THIS DEVELOPMENT WILL BE HIGHLY DEPENDENT ON WHAT
HAPPENS DURING THE DAY ON MONDAY. IT IS CONCEIVABLE THAT LITTLE OR
NO PRECIP MAY OCCUR ACROSS THE SOUTH MONDAY NIGHT/TUESDAY.
TUESDAY NIGHT ON...GENERALLY QUIET WX WILL BE SEEN WITH TEMPERATURES
AROUND OR SLIGHTLY ABOVE NORMAL. HOWEVER...THERE IS AN IMPORTANT
CAVEAT. FEATURES THAT HELP GENERATE CONVECTION DURING THE SUMMER ARE
INHERENTLY WEAK AND ARE LIKELY BEING SMOOTHED OUT IN THE MODEL
SOLUTIONS. THEREFORE...WHILE MUCH OF THE TIME PERIOD WILL LIKELY BE
DRY...ONE CANNOT RULE OUT DIURNAL CONVECTION DEVELOPING LATER IN THE
WEEK AS BETTER MOISTURE BEGINS FLOWING NORTH AGAIN.
...08...
&&
.AVIATION...
A COLD FRONT WILL SLOWLY CROSS EASTERN IOWA TONIGHT. THUNDERSTORMS
ARE EXPECTED TO CONTINUE TO DEVELOP ALONG THE FRONT MOVING NORTHEAST
AND AFFECTING AREA TAF SITES INTERMITTENTLY THROUGH 18Z. OUTSIDE OF
THUNDERSTORMS...VFR CIGS ARE EXPECT AT KBRL AND AND MVFR CIGS AT
KCID/KDBQ/KMLI.
...33...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
LINN.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DES MOINES-HENRY
IA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-JO DAVIESS-
STEPHENSON.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Aug 9, 4:59 AM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT SUN AUG 9 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 459 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT AND HUMIDITY WILL CONTINUE OVER MUCH OF THE AREA TODAY. HEAT INDEX VALUES WILL AGAIN REACH 100 TO 105 DEGREES AND LAST THROUGH EARLY EVENING. A HEAT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FOR AREAS GENERALLY SOUTH OF HIGHWAY 20. A COOL FRONT PUSHING TOWARD THE AREA MAY PRODUCE AREAS OF CLOUDS AND SCATTERED THUNDERSTORMS...WHICH WOULD BRING SOME RELIEF FROM THE HEAT BY MID AFTERNOON IN AREAS WEST OF A LINE FROM WASHINGTON IOWA...UP TOWARD DUBUQUE. THE COLD FRONT WILL BRING A ROUND OF STRONG TO SEVERE THUNDERSTORMS TO PORTIONS OF THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS UP TO 65 MPH AS THESE STORMS DEVELOP IN WESTERN AND CENTRAL IOWA AND THEN MOVE ACROSS THE LOCAL AREA. A SECONDARY THREAT WOULD BE LARGE HAIL IF A FEW STORMS WHERE ABLE TO DEVELOP THIS AFTERNOON RIGHT OVER THE OUTLOOK AREA. THESE STORMS WILL HAVE LARGE AMOUNTS OF MOISTURE TO WORK WITH AND HEAVY RAINFALL WILL ALSO BE A THREAT. AREAS THAT RECEIVE REPEATED THUNDERSTORM ACTIVITY THIS AFTERNOON AND ESPECIALLY TONIGHT WILL HAVE THE POTENTIAL OF ACCUMULATING 1 TO 3 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS BY MONDAY MORNING. THIS TYPE OF RAINFALL FALLING ON AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS WOULD PRODUCE A FLASH FLOOD THREAT...AS WELL AS SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. THE STORM PREDICTION CENTER HAS PLACED AREAS ALONG AND NORTH OF A LINE FROM MEMPHIS MISSOURI...TO MONMOUTH AND PRINCETON ILLINOIS IN A SLIGHT RISK FOR SEVERE STORMS FOR LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY WILL CONTINUE TO SEE THE THREAT FOR THUNDERSTORMS...WITH SOME HEAVY RAIN AND ISOLATED SEVERE STORMS POSSIBLE. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE STORMS OVER THE ENTIRE OUTLOOK AREA. THE THREAT FOR SEVERE STORMS WILL END FROM WEST TO EAST DURING THE DAY AS A COLD FRONT MOVES OUT AWAY FROM THE AREA. THE PRIMARY THREATS FROM STRONG STORMS WILL BE GUSTY WINDS AND HEAVY RAIN AMOUNTS. A LOW CHANCE FOR NON SEVERE THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY SOUTH OF HIGHWAY 34. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. 12/ERVIN
In the hours before
Special weather statement, Aug 9, 8:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT SUN AUG 9 2009
IAZ053-054-065>068-ILZ007-009-015-016-100245-
CARROLL-CEDAR-CLINTON-HENRY-JACKSON-JONES-MUSCATINE-ROCK
ISLAND-SCOTT-WHITESIDE-
850 PM CDT SUN AUG 9 2009
...STRONG THUNDERSTORMS MOVING TOWARDS THE MISSISSIPPI RIVER...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CANTON TO FAIRPORT...MOVING EAST AT 35 MPH.
* THUNDERSTORMS WILL BE NEAR...
TORONTO...MONMOUTH AND CANTON AROUND 855 PM CDT...
WHEATLAND...MONTPELIER AND LOST NATION AROUND 900 PM CDT...
WALCOTT...NASHVILLE...CALAMUS AND BLUE GRASS AROUND 905 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4231 9042 4225 9042 4221 9036 4219 9014
4145 9013 4140 9107 4230 9109 4229 9067
4235 9066 4236 9044
TIME...MOT...LOC 0148Z 266DEG 29KT 4225 9095 4150 9094
HAASESpecial weather statement, Aug 9, 8:54 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
854 PM CDT SUN AUG 9 2009
IAZ053-054-065>068-ILZ007-009-015-016-100245-
CARROLL-CEDAR-CLINTON-HENRY-JACKSON-JONES-MUSCATINE-ROCK
ISLAND-SCOTT-WHITESIDE-
854 PM CDT SUN AUG 9 2009
...STRONG THUNDERSTORMS MOVING TOWARDS THE MISSISSIPPI RIVER...
AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CANTON TO FAIRPORT...MOVING EAST AT 35 MPH. THESE STORMS WILL
PRODUCE WINDS OF 40 TO 50 MPH AND LOCALLY HEAVY RAIN.
* THUNDERSTORMS WILL BE NEAR...
TORONTO...MONMOUTH AND CANTON AROUND 855 PM CDT...
WHEATLAND...MONTPELIER AND LOST NATION AROUND 900 PM CDT...
WALCOTT...NASHVILLE...CALAMUS AND BLUE GRASS AROUND 905 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4231 9042 4225 9042 4221 9036 4219 9014
4145 9013 4140 9107 4230 9109 4229 9067
4235 9066 4236 9044
TIME...MOT...LOC 0148Z 266DEG 29KT 4225 9095 4150 9094
HAASELocal storm report, Aug 9, 8:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 E OQUAWKA 40.94N 90.91W
08/09/2009 HENDERSON IL EMERGENCY MNGR
TREES DOWN WITH 60 MPH WINDS.
&&
JH2Local storm report, Aug 9, 9:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM FLASH FLOOD ESE MONMOUTH 40.91N 90.63W
08/09/2009 WARREN IL TRAINED SPOTTER
RELAYED REPORT OF 4 TO 6 INCHES OF WATER ON ROADWAYS IN
THE LITTLE YORK AREA.
&&
MIKEZLocal storm report, Aug 9, 9:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
927 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM FLASH FLOOD 1 S LITTLE YORK 41.00N 90.75W
08/09/2009 WARREN IL TRAINED SPOTTER
SPOTTER RELAYED A REPORT OF WATER 1 TO 1.5 FEET DEEP OVER
THE ROAD ON ROUTE 135 APROXIMATELY 1.5 MILES SOUTH OF
LITTLE YORK.
&&
MIKEZLocal storm report, Aug 9, 9:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HEAVY RAIN WHAT CHEER 41.40N 92.35W
08/09/2009 M1.18 INCH KEOKUK IA TRAINED SPOTTER
RAINFALL SO FAR TODAY.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:31 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Henry, Mercer, Warren | 44 min |
| Aug 9, 8:50 PM CDT | Special Weather Statement | DVN | Rock Island | 55 min |
| Aug 9, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 52 min |
| Aug 9, 8:54 PM CDT | Flash Flood Warning | DVN | Henderson, Henry, Mercer, Warren | 3 hr |
| Aug 9, 8:54 PM CDT | Special Weather Statement | DVN | Rock Island | 51 min |
| Aug 9, 9:53 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 67 min |
| Aug 9, 7:34 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Louisa and 1 more | 56 min |
| Aug 9, 7:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 58 min |
| Aug 9, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn, Muscatine | 68 min |
Nearby
Flash Flood Warnings in Illinois, 2009Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.